MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406362
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At the end of an atrial fibrillation ablation procedure, a section of the device detached which led to abdominal embolization.Intervention was required to retrieve the detached portion.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath was received for evaluation.The sheath tubing had been torn and stretched into two sections; both sections were returned.The distal section of the sheath tubing had been torn and stretched 4.41¿ proximal to the distal tip.The proximal section had been torn and stretched at 0.45¿ distal to the distal end of the hemostasis hub; the proximal section remained attached to the hemostasis hub.There were multiple bends and kinks throughout the distal sheath tubing section; portions of the tubing had been flattened and kinked.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the material separation and subsequent embolism remains unknown.
 
Event or Problem Description
At the end of an atrial fibrillation ablation procedure, a section of the device detached which led to abdominal embolization.Intervention was required to retrieve the detached portion and the patient is doing well.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17512780
Report Number3005334138-2023-00353
Device Sequence Number18128546
Product Code DYB
UDI-Device Identifier05414734023412
UDI-Public05414734023412
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/30/2025
Device Model Number406362
Device Lot Number8568712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown